# SDR 96ZZZX5936

- Difficulty date: November 4, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N71703
- Make and model: Bolkms BK117B1
- Aircraft serial: 7227
- Engine: Lyc LTS101750B1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 400100025
- Condition: Bearing Failed
- Location: Rt Nr 2
- Part time: 3,985 hours
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOTS REPORT:  WTH BOTH ENGINES AT GROUND IDLE AND ENGINE INDICATION NORMAL, ADVANCED THE POWER LEVERS SLIGHTLY PAST THE GROUND IDLE POSITION WHEN A LOUD GRINDING NOISE WAS HEARD WITH RAPID N1 ACCELERATION, RISING TURBINE OUTLET TEMPERATURE AND DECREASING N2 ON THE NR 2 ENGINE.  EMERGENCY ENGINE SHUTDOWN PROCEDURES WERE PERFORMED AND THE MEDICAL CREW EXITED THE AIRCRAFT.  SMOKE AND SPARKS WERE WITNESSED COMING FROM THE NR 2 ENGINE EXHAUST BY THE MEDICAL CREW.  MECHANIC WAS NOTIFIED AND ASSESSED INTERNAL BEARING FAILURE.
